Troponin-I elevation in a young man with arrhythmogenic right ventricular dysplasia/cardiomyopathy

William J. Kostis, Ryan J. Tedford, Daniel L. Miller, Steven P. Schulman, Gordon F. Tomaselli

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

Ventricular arrhythmias occur frequently in patients with arrhythmogenic right ventricular dysplasia/cardiomyopathy (ARVD/C) as well as those with ischemic heart disease. We present the case of a 29-year-old man with ARVD/C and multiple episodes of symptomatic ventricular tachycardia terminated by implantable cardioverter defibrillator (ICD) discharges. Phasic elevation of troponin-I prompted repeated coronary angiograms, all of which were normal. The patient was successfully treated with radiofrequency ablation. This case illustrates that ARVD/C may result in elevated cardiac enzymes in the absence of coronary artery disease.

Original languageEnglish (US)
Pages (from-to)49-53
Number of pages5
JournalJournal of Interventional Cardiac Electrophysiology
Volume22
Issue number1
DOIs
StatePublished - Jun 1 2008
Externally publishedYes

Fingerprint

Arrhythmogenic Right Ventricular Dysplasia
Troponin I
Implantable Defibrillators
Ventricular Tachycardia
Myocardial Ischemia
Cardiac Arrhythmias
Coronary Artery Disease
Angiography
Enzymes

Keywords

  • Tachycardia
  • Troponin-I elevation
  • Ventricular arrhythmias

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Cite this

Troponin-I elevation in a young man with arrhythmogenic right ventricular dysplasia/cardiomyopathy. / Kostis, William J.; Tedford, Ryan J.; Miller, Daniel L.; Schulman, Steven P.; Tomaselli, Gordon F.

In: Journal of Interventional Cardiac Electrophysiology, Vol. 22, No. 1, 01.06.2008, p. 49-53.

Research output: Contribution to journalArticle

Kostis, William J. ; Tedford, Ryan J. ; Miller, Daniel L. ; Schulman, Steven P. ; Tomaselli, Gordon F. / Troponin-I elevation in a young man with arrhythmogenic right ventricular dysplasia/cardiomyopathy. In: Journal of Interventional Cardiac Electrophysiology. 2008 ; Vol. 22, No. 1. pp. 49-53.
@article{add7136ab4a74ff4a92f7935a748093d,
title = "Troponin-I elevation in a young man with arrhythmogenic right ventricular dysplasia/cardiomyopathy",
abstract = "Ventricular arrhythmias occur frequently in patients with arrhythmogenic right ventricular dysplasia/cardiomyopathy (ARVD/C) as well as those with ischemic heart disease. We present the case of a 29-year-old man with ARVD/C and multiple episodes of symptomatic ventricular tachycardia terminated by implantable cardioverter defibrillator (ICD) discharges. Phasic elevation of troponin-I prompted repeated coronary angiograms, all of which were normal. The patient was successfully treated with radiofrequency ablation. This case illustrates that ARVD/C may result in elevated cardiac enzymes in the absence of coronary artery disease.",
keywords = "Tachycardia, Troponin-I elevation, Ventricular arrhythmias",
author = "Kostis, {William J.} and Tedford, {Ryan J.} and Miller, {Daniel L.} and Schulman, {Steven P.} and Tomaselli, {Gordon F.}",
year = "2008",
month = "6",
day = "1",
doi = "10.1007/s10840-008-9250-1",
language = "English (US)",
volume = "22",
pages = "49--53",
journal = "Journal of Interventional Cardiac Electrophysiology",
issn = "1383-875X",
publisher = "Springer Netherlands",
number = "1",

}

TY - JOUR

T1 - Troponin-I elevation in a young man with arrhythmogenic right ventricular dysplasia/cardiomyopathy

AU - Kostis, William J.

AU - Tedford, Ryan J.

AU - Miller, Daniel L.

AU - Schulman, Steven P.

AU - Tomaselli, Gordon F.

PY - 2008/6/1

Y1 - 2008/6/1

N2 - Ventricular arrhythmias occur frequently in patients with arrhythmogenic right ventricular dysplasia/cardiomyopathy (ARVD/C) as well as those with ischemic heart disease. We present the case of a 29-year-old man with ARVD/C and multiple episodes of symptomatic ventricular tachycardia terminated by implantable cardioverter defibrillator (ICD) discharges. Phasic elevation of troponin-I prompted repeated coronary angiograms, all of which were normal. The patient was successfully treated with radiofrequency ablation. This case illustrates that ARVD/C may result in elevated cardiac enzymes in the absence of coronary artery disease.

AB - Ventricular arrhythmias occur frequently in patients with arrhythmogenic right ventricular dysplasia/cardiomyopathy (ARVD/C) as well as those with ischemic heart disease. We present the case of a 29-year-old man with ARVD/C and multiple episodes of symptomatic ventricular tachycardia terminated by implantable cardioverter defibrillator (ICD) discharges. Phasic elevation of troponin-I prompted repeated coronary angiograms, all of which were normal. The patient was successfully treated with radiofrequency ablation. This case illustrates that ARVD/C may result in elevated cardiac enzymes in the absence of coronary artery disease.

KW - Tachycardia

KW - Troponin-I elevation

KW - Ventricular arrhythmias

UR - http://www.scopus.com/inward/record.url?scp=44749091964&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=44749091964&partnerID=8YFLogxK

U2 - 10.1007/s10840-008-9250-1

DO - 10.1007/s10840-008-9250-1

M3 - Article

C2 - 18392928

AN - SCOPUS:44749091964

VL - 22

SP - 49

EP - 53

JO - Journal of Interventional Cardiac Electrophysiology

JF - Journal of Interventional Cardiac Electrophysiology

SN - 1383-875X

IS - 1

ER -